Alert archive / Georgia / Freeze Warnings in 2014

Freeze Warning 2, NWS Jacksonville, FL

January 3, 20146 counties in Florida; 12 counties in Georgia

NWS Jacksonville, FL issued this freeze warning at Jan 3, 2014, 3:50 AM EST for 6 counties in Florida; 12 counties in Georgia. It took effect at Jan 3, 2014, 9:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2014, 3:50 AM EST (08:50 UTC)
In effect from
Jan 3, 2014, 9:00 PM EST
Expired
Jan 4, 2014, 6:05 AM EST
In force
9 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The radar

The Moody AFB radar (KVAX), 62 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2014-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2014-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -273 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-273 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Jan 2, 9:15 PM EST, 6 hours 35 minutes earlier.

Area forecast discussion, Jan 2, 9:15 PM EST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EST THU JAN 2 2014

...BLAST OF COLD AIR ON ITS WAY TONIGHT...

915PM UPDATE...THANKS TO COLLAB FROM CHARLESTON WFO...HAVE ISSUED
MARINE WEATHER STATEMENT TO ACCOUNT FOR POSSIBLE BLOW-OUT TIDES
AROUND LOW TIDE OVERNIGHT NEAR 3 AM...WILL RUN ABOUT 2 FEET BELOW
NORMAL ALONG THE SE GA COAST AND 1 FOOT BELOW NORMAL ALONG THE NE FL
COAST.

.UPDATE...
PRE-FRONTAL AXIS OF SHOWERS WITH WIND GUSTS AROUND 30-40 MPH ALONG
A LINE FROM JAX-GNV AT THE MOMENT BUT THE ACTUAL COLD FRONT AND
COLD AIR IS STILL FURTHER UPSTREAM ACROSS SOUTHWEST GEORGIA.
FORECAST REMAINS ON TRACK AS ANY LINGERING ISOLD/SCTD SHOWERS WILL
END BY MIDNIGHT AND COLD AIR POURS INTO THE REGION ON GUSTY
NORTHWEST WINDS AT 15-25 MPH WITH GUSTS TO 30-35 MPH AT TIMES AND
LAKE WIND ADVISORY IS IN EFFECT FOR ALL LOCATIONS THROUGH 6 AM
FRIDAY MORNING. TEMPS WILL FALL RAPIDLY AFTER MIDNIGHT WITH UPPER
20S SE GA AND LOWER/MIDDLE 30S NE FL POSSIBLE TOWARDS MORNING AND
FREEZE WARNING OVER INLAND AREAS LOOKS ON TRACK. MAIN IMPACT WITH
THIS EVENT WILL BE THE COMBINATION OF THE BRISK NORTHWEST WINDS
AND COLD TEMPS TO PROVIDE FOR WIND CHILLS IN THE TEENS ACROSS SE
GA AND 20S ACROSS NE FL BY MORNING AND WIND CHILL ADVISORY OF 25
DEGREES OR BELOW IN NE FL LOOKS LIKE A GOOD BET...AND WILL BE VERY
CLOSE TO THE 15 DEGREE CRITERIA NEEDED FOR SE GA...BUT NOT
CONFIDENT ENOUGH TO ISSUE WIND CHILL ADVISORY WITH THE UPDATE. NO
DOUBT THAT FRIDAY MORNING WILL BE THE COLDEST CONDITIONS FELT
SINCE LAST WINTER WITH TEMPS CRAWLING THROUGH THE 30S AND ONLY
INTO THE 40S DURING THE AFTERNOON HOURS UNDER MOSTLY SUNNY SKIES
AND BRISK NORTH WINDS AT 15-20G25-30 MPH...PROBABLY JUST BELOW
LAKE WIND ADVISORY CRITERIA. WIND CHILLS WILL REMAIN IN THE TEENS
SE GA AND 20S NE FL ALL MORNING BEFORE REBOUNDING INTO THE 30S
DURING THE AFTERNOON HOURS.

&&

.AVIATION...
SURFACE FRONTAL BOUNDARY WILL MOVE THROUGH AREA TERMINALS EARLY IN
THIS 00Z TAF PERIOD...WITH GUSTY WINDS EXPECTED BEHIND IT. CIGS
WILL LIFT FOLLOWING THIS BOUNDARY WITH CONDITIONS EXPECTED TO
BECOME VFR OVERNIGHT. A PERIOD OF LLWS WILL BE POSSIBLE UNTIL
THE FRONTAL BOUNDARY MOVES THROUGH. THE GUSTY WINDS WILL CONTINUE
THROUGH THE DAY FRIDAY...WITH WINDS SUBSIDING LATE IN THIS 00Z
PERIOD.

&&

.MARINE...
FORECAST LOOKS ON TRACK FOR OCCASIONAL GUSTS TO GALE FORCE NEARSHORE
AND FREQUENT GUSTS TO GALE FORCE OFFSHORE AS THE NORTHWEST WINDS
INCREASE RAPIDLY TONIGHT. WINDS VEER TO THE NORTH AND SLOWLY
DECREASE LATE ON FRIDAY LEAVING SMALL CRAFT ADVISORY CONDS IN
PLACE. SEAS WILL BUILD INTO THE 10-16 FT OFFSHORE AND 6-12 FT
NEARSHORE.

RIP CURRENTS: LOW RISK IN THE OFFSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  28  46  27  57 /  10   0   0   0
SSI  30  45  37  55 /  30   0   0  30
JAX  32  47  32  60 /  40   0   0  20
SGJ  34  47  41  62 /  50  10  20  20
GNV  32  49  30  64 /  40   0   0   0
OCF  34  52  32  68 /  50   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
     ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-
     UNION.

     LAKE WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FREEZE WARNING FROM 3 AM TO 9 AM EST FRIDAY FOR BAKER-COLUMBIA-
     HAMILTON-NASSAU-SUWANNEE-UNION.

     WIND CHILL ADVISORY FROM 3 AM TO 9 AM EST FRIDAY FOR ALACHUA-
     BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...FREEZE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
     APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
     ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-
     WAYNE.

     LAKE WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR APPLING-ATKINSON-
     BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

     FREEZE WARNING FROM 3 AM TO 9 AM EST FRIDAY FOR APPLING-ATKINSON-
     BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-INLAND CAMDEN-
     INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...GALE WARNING UNTIL 3 PM EST FRIDAY FOR ALTAMAHA SOUND GA TO
     FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 7 PM EST FRIDAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

HESS/STRUBLE/GUILLET
Hazardous weather outlook, Jan 2, 9:15 PM EST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EST THU JAN 2 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-031100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
915 PM EST THU JAN 2 2014

...FREEZE WARNING FOR PORTIONS OF INLAND LOCATIONS TONIGHT...

...WIND CHILL ADVISORY FOR ALL OF NORTHEAST FLORIDA TONIGHT...

...LAKE WIND ADVISORY FOR ENTIRE AREA TONIGHT...

...GALE WARNING FOR THE OFFSHORE COASTAL WATERS THIS EVENING THROUGH
FRIDAY...

...BLOW-OUT TIDES POSSIBLE LATE TONIGHT DURING THE LOW TIDE CYCLE...

...FREEZE WATCH FOR PORTIONS OF INLAND LOCATIONS FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...REST OF TONIGHT...

A COLD FRONT WILL CROSS THE AREA THIS EVENING. MUCH COLDER AND WINDY
CONDITIONS WILL DEVELOP IN THE WAKE OF THE FRONT. A FREEZE WARNING
AND A LAKE WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE AREA
TONIGHT. A WIND CHILL ADVISORY IS EFFECT TONIGHT FOR NORTHEAST
FLORIDA WITH VALUES IN THE MID 20S EXPECTED. WIND CHILLS WILL FALL
INTO THE TEENS ACROSS SOUTHEAST GEORGIA.

WINDS AND SEAS WILL INCREASE ACROSS THE COASTAL WATERS THIS
EVENING...WITH A GALE WARNING FOR THE OFFSHORE WATERS...AND A SMALL
CRAFT ADVISORY FOR THE NEARSHORE WATERS. STRONG OFFSHORE WINDS WILL
PRODUCE POSSIBLE BLOW-OUT TIDES LATE TONIGHT DURING THE LOW TIDE
CYCLE WITH TIDES 1 TO 2 FEET BELOW NORMAL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ELEVATED WINDS AND SEAS WILL PERSIST ACROSS THE COASTAL WATERS
THROUGH FRIDAY. DEVELOPING ONSHORE FLOW WILL RESULT IN A MODERATE TO
HIGH RISK OF RIP CURRENTS FRIDAY AND SATURDAY.

FREEZING TEMPERATURES WILL BE POSSIBLE FRIDAY NIGHT ACROSS PORTIONS
OF INLAND LOCATIONS AND A FREEZE WATCH HAS BEEN ISSUED.

ANOTHER ROUND OF COLD CONDITIONS WILL BE LIKELY EARLY NEXT
WEEK...WITH FREEZING TEMPERATURES MONDAY NIGHT AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 8:03 PM ESTSpecial Marine WarningJAX87 min
Jan 2, 8:09 PM ESTSpecial Weather StatementJAXClay, Duval, Putnam, Saint Johns51 min

Nearby

Freeze Warnings in Georgia, 2014Freeze Warnings in Florida, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.